MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon ruptured occurred.A 8.0mmx20mmx80cm (4f) sterling balloon catheter was advanced for dilatation.However, on the first dilatation the balloon ruptured at 4 atmosphere for 5 seconds.The procedure was completed with another of same device.The device was removed without any problem.No patient serious injury or adverse event were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a hole in the inner shaft 2mm distal from the distal marker band.The device was functionally tested.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 8.0mmx20mmx80cm (4f) sterling balloon catheter was advanced for dilatation.However, on the first dilatation the balloon ruptured at 4 atmosphere for 5 seconds.The procedure was completed with another of same device.The device was removed without any problem.No patient serious injury or adverse event were reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9867983
Report Number2134265-2020-03717
Device Sequence Number468932
Product Code DQY
UDI-Device Identifier08714729720645
UDI-Public08714729720645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023699310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/25/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1